Muscle Weakness and Crohns

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Nebraskagirl
Regular Member


Date Joined Apr 2009
Total Posts : 47
   Posted 5/5/2009 8:44 AM (GMT -7)   
 
Has anyone had a problem with alot of muscle weakness,with crohn's or could it be the predinosone?
ADVICE??

snohare
Veteran Member


Date Joined Oct 2004
Total Posts : 2088
   Posted 5/5/2009 2:13 PM (GMT -7)   
yeah I don't know if pred can make it happen, but even when not on pred I used to get it a lot when I was flaring for a long time, Nebraskagirl. I call it "puppet strings", because in posture I feel like a puppet with its strings cut ! At it's worst I cannot stand upright properly, always have to lean on things, practically can't walk, and even sitting upright is a real effort. The first warning sign is an inability to clench my fist, accompanied by a numbness that goes from the wrist up the inside of the forearm. The feeling is very similar to the onset of hypothermia.
In my case, chronic malnutrition is definitely the cause; which aspect of it, I am still not sure.
A high sugar, boom and bust energy cycle diet seems to make it more likely to happen, which used to make me think it was just blood sugar problems (if "just" is the word to use). But nowadays I wonder if it is not associated with adrenal gland fatigue, I gather there is a kind of burnout that can happen with these and certainly I have found that taking B5 to counteract this has been concurrent with an improvement in my overall fatigue levels.
In my case, as ever, I've never been offered anything by a mainstream medic that would help with this. Diet has been the deciding factor in avoiding this problem - lots of calories, mainly from organic vegetables and grains, with some fish protein to slow down carbohydrate loading, and paying lots of attention to nutrients like calcium, iron and most of all magnesium, which so many non-organic foods are now deficient in. I am now at the stage where I can't avoid being ill, but I can have stomach problems for weeks on end and no longer get the muscle weakness I used to.
Basically, I found it was one of the symptoms that always showed up when my Crohn's was at its worst, and as my "worst" has improved over time the symptom has become much more intermittent and less lengthy. Where years ago I used to countless days like that, I had it the other day for just a couple of hours, and that's the first time in a good long while.
So there is hope for you yet ! wink

Irishmom4
Regular Member


Date Joined Sep 2008
Total Posts : 457
   Posted 5/6/2009 10:06 AM (GMT 0)   
When I am taking predisone I always get very weak. My legs feel like rubber and it is very difficult to  walk at times. It is the worse side affect for me. It limts my ability to carry on with my normal life. After getting off the predisone it takes me about a month to feel somewhat normal again.
Elizabeth
Dx'd with Crohns 1984 and polycystic kidney diease in 1996
I was in remission for 16 years, Bowel Resection surgery 2006, Now on Asacol, folic acid, and Enalapril, Have been flaring on and off since August.
 
I love my life and everyday I pray that my body cooporates and allows me to do what I have planned.


miguelblanco
Regular Member


Date Joined Dec 2007
Total Posts : 131
   Posted 5/6/2009 10:54 AM (GMT -7)   
I was very weak mostly due to being malnourished last summer when I was flaring badly and couldn't eat much. Since going on Remicade I've gained back all of my weight and have even started lifting weights to regain my strength.

Are you able to eat? Absorbing nutrients? I guess lots of crohnies can be anemic too, so maybe get checked for that?
Type I Diabetes- 29 yrs. (MiniMed Insulin Pump)
Celiac Disease- 8 yrs.
Crohn's Disease- (Nov. '06)
Remicade (First Infusion 11/3/08) yeah


JoCrohny
New Member


Date Joined May 2009
Total Posts : 2
   Posted 5/14/2009 4:03 PM (GMT -7)   
I have also been experiencing moderate to severe muscle weakness and general lethargy since weening off Predisone.  I don't fully understand this phenomenon either....it's pretty profound and very distressing.
If anyone can shed some light on this that would be great. 
JoCrohny
p.s.  New Crohny

Benisone
Regular Member


Date Joined Jan 2009
Total Posts : 48
   Posted 5/14/2009 7:30 PM (GMT -7)   
I have been on high levels of prednisone like 1.2 grams for 1 week, and I noticed these factors to the point that I felt my muscles were going through a "musclosclerosis" feeling, frankly I was very worried, so I started to taper down. In the meantime the cimzia started to kick in, but I found out that was one of the side effects of cimzia was severe muscle fatigue and atrophy...
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:21 AM (GMT -7)
There are a total of 2,734,036 posts in 301,172 threads.
View Active Threads


Who's Online
This forum has 151305 registered members. Please welcome our newest member, walkingdeadgirl.
319 Guest(s), 8 Registered Member(s) are currently online.  Details
John_TX, Angie75, w0hll, NiceCupOfTea, blksteeda, Mustard Seed, docktahkay, Myself 09


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer